MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-4-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
See manufacturer report # 2029214-2020-00683 for report the first coil.The concerto pusher (model: nv-2-4-helix lot: a839242) was returned for analysis.The concerto pusher was found broken at the break indicator with the release wire found separated from the actuator interface.The proximal segment of the pusher was not returned for analysis.The concerto pusher was found bent at 19.5cm and 83.4cm from the proximal end.The coin was found retracted out of the lumen stop with the shield coil present and intact and the implant coil already detached and not returned for analysis.No other damages or abnormalities were observed.Based on the analysis performed, the customer report of ¿non-detachment, detached with hypotube¿ could not be confirmed through analysis.There was evidence of a manual detachment by breaking the break indicator.However, since the proximal segment of the pusher was not returned, any detachment attempts using an instant detacher could not be assessed.As the implant coil was not returned, any contribution of the implant coil towards the non-detachment could not be determined.Possible causes for non-detachment are damaged pusher, coin jammed in lumen stop, intact twr crimps or detachment stick bent or out of specification.The pusher was found bent.It is possible the pusher became bent when attempting to advance the device against resistance.There was no non-conformance to specification identified that could potentially contribute towards the non-detachment.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that two concerto coils failed to detach using the instant detacher.The patient was undergoing surgery for treatment of a gi bleed.It was noted the patient's blood flow and vessel tortuosity were normal.It was reported that one of the 2x4 concerto coils would not detach with the instant detacher or manually.The second coil would not detach with the instant detacher, but it did detach manually.The instant detacher was used twice, and a second detacher was not used.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.There were no issues encountered prior to the non-detachment issue.The coils pushed out smoothly.The wire was not kinked/bent before the issues.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10659517
Report Number2029214-2020-01009
Device Sequence Number14340665
Product Code KRD
UDI-Device Identifier00847536013308
UDI-Public00847536013308
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNV-2-4-HELIX
Device Catalogue NumberNV-2-4-HELIX
Device Lot NumberA839242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2020
Initial Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1